Jump to content

ineedhelp1993 What strattera and trazodone did to me


ineedhelp1993

Recommended Posts

I first started taking Strattera in February of 2013. I was started on 40 mg and it felt like it was way too much. My doctor said to keep taking it for a couple weeks for it to start working properly. I listened to him and it still felt like it was way too much so I took matters into my own hands . I cut the dose in half to 20 mg and did that for 2-3 weeks. It felt alright but after a while it still felt like it was too much.

 

I talked to my doctor and he agreed to put me on 10 mg. After a month on that dose I decided to stop. After I stopped I was alright for a couple days then I couldn't sleep for more than 4 hours a day for a few weeks. I started taking melatonin to sleep and it worked but I was experiencing severe side effects such as confusion, and a great loss of concentration.

 

I would have windows of time where I could sleep w/o the melatonin every few months for 4-5 days then I couldn't sleep without it again due to the withdrawal symptoms of Strattera. I started to have to take more melatonin to get me to sleep and by January of 2014 I remember taking around 20mg a night since I needed to function for school.

 

After a while I decided that taking melatonin was not going to turn out well for me if I kept taking it so I stopped cold turkey and started to take fish oil to sleep. This worked for a couple more months but I had to take more and more just like the melatonin. I knew all of this was due to the strattera withdrawals and I attempted suicide one day because I felt so crappy and like there was no way out.

 

I was starting to not sleep again so I talked to my doctor. He prescribed me Trazodone (50mg/night)in March 2014. It helped me sleep for a few weeks and then it started having the opposite effect. I thought I needed more so I started to take 100mg/night. I noticed it was actually keeping me awake and I felt awake all the time even though I was getting 3-4 hours of sleep per night.

 

At the end of May I decided to taper off of it as I knew I was getting no sleep and this could not be good for me. I tapered to 50mg/night for a couple weeks then 25mg/night for a couple weeks after that. I still had a lot of trouble sleeping and I had to quit my job in the beginning of July.

 

I noticed I started to sleep better after I stopped but I was very confused, head was really foggy, and I didn't have the concentration to read a news headline.

 

It started to get harder and harder to sleep and my sleep schedule is way out of whack and I can't control it. I will sleep from 4am-10am one week then I wont be able to sleep until 2pm-7pm the next week. Last week I only slept 2 hours per day. I felt like I was going to die and there was nothing I could do about it.

 

I can't control when I sleep anymore. I'm 21 and I just got a new job and I'm supposed to start school next semester. I got an MRI in August and there was nothing wrong with my brain but I know I'm going through nasty long term withdrawal symptoms beyond my control. I tried nortryptaline last week and it worked for a day then made it impossible to sleep after that day. I just got a trazodone script as well and I took 25 mg on Saturday. I could not sleep whatsoever after I took it so that was the only time I took it since I quit cold turkey.

 

I feel like I'm losing my sanity and I have no one else to turn to. My doctors just prescribe more pills but I don't feel like that's the answer. My body is very sensitive to medications and I don't want to go through more withdrawal symptoms on top of what I'm already going through.

 

Sorry for the wall of text but that is what I have gone through. It has been a nightmare dealing with these symptoms. I sleep 3-4 hours per night now and I can't function. I don't know what to do except warn others of the dangers of taking these drugs. I should've listened to my body and not my doctor. Now I'm paying the price. I also have difficulty concentrating though I think it's getting better. If anyone has any suggestions please let me know.

Edited by Altostrata
added paragraph spaces for readability
Link to comment
  • Administrator

Welcome, ineedhelp1993.

 

Yes, it sounds like you had withdrawal syndrome from Strattera, exacerbated by going on and off drugs, with adverse effects from them.

 

How long has it been since you've been off Strattera? Off taking trazodone regularly? Taken any psychiatric drugs at all?

 

It sounds like you need to re-pattern your sleep cycle. See Important topics about symptoms, including sleep problems

 

Key points: Avoid caffeine, turn off the lights at night, go to bed and get out of bed at the same times every day. Small amounts of melatonin might be helpful. (More of anything is not necessarily better.)

 

(Please add paragraph breaks in your posts to make them easy to read. Thank you.)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy